MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CONSTELLATION ULTRAVIT PROBE; VITRECTOMY, INSTRUMENT CUTTER

ALCON RESEARCH, LLC - HOUSTON CONSTELLATION ULTRAVIT PROBE; VITRECTOMY, INSTRUMENT CUTTER
Catalog Number 8065750949
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that the vitrectomy probe had intermittent cutting during vitrectomy surgery.The procedure was completed by replacing the product with new one.There was no patient impact.
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6., and h.11.No technical inquiries were received from the customer.One opened 23 gauge probe with tip protector in a pouch was received for the report.The sample was visually inspected and found to be nonconforming with orange/brown foreign material on the port face.The sample was then functionally tested for actuation and cut.The sample was found to be conforming for actuation and nonconforming for cut.The probe was disassembled and the components inspected.Excessive wear observed on inner cutter when compared to the degree of wear based on continuous actuation of the probe visual standard photos.Gouge marks on cutting edge, bend area and several other areas on the inner cutter.A review of the device history record traceable to the lot number obtained from the device¿s radiofrequency identification (rfid) tag, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The investigation conducted a non-conformance review of the reported lot number.No deviations were identified, and all corresponding production release specifications defined in the device master record were met.Based on the evaluation of the information and materials received, the investigation concluded that the complaint evaluation confirms that probe had a cut failure.The root cause for the no cutting is the observed gouge marks.The probe was disassembled, and the components inspected.The wear observed on inner cutter when compared to the degree of wear based on continuous actuation of the probe visual standard photos is consistent with excessive use classification.Excess usage of the probe will wear and damage the inner cutter such that the cutter function becomes poor, bent, or does not function at all.Per the directions for use (dfu), the vitrectomy probe is verified for 20 minutes of use at maximum cut speed.No further investigative or manufacturing actions are warranted at this time due to the observed cut failure was due to excessive use of the probe by the user.Per the dfu, the vitrectomy probe is verified for 20 minutes of use at maximum cut speed.All probes are 100% visually inspected and tested for actuation, aspiration, and cut during manufacturing.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.Complaint data for all company products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
CONSTELLATION ULTRAVIT PROBE
Common Device Name
VITRECTOMY, INSTRUMENT CUTTER
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23766588
Report Number1644019-2025-05431
Device Sequence Number10615786
Product Code MLZ
UDI-Device Identifier00380657509492
UDI-Public(01)00380657509492(17)260630(11)240701(10)16X6JD
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093305
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Catalogue Number8065750949
Device Lot Number16X6JD
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/17/2025
Supplement Date Received by Manufacturer03/25/2026
Initial Report FDA Received Date12/10/2025
Supplement Report FDA Received Date04/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown